U.S. doctors online nowAsk doctors free
Great Britain
A 26-year-old male asked:

I'm supposed to be allergic to penicillin but i take amoxicillin with no problems. does this mean i'm not allergic anymore?

1 doctor answer3 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Yes: Or never really were allergic. Many people get labelled as allergic who were never truly reacting to the drug in question. If you are taking Amoxicillin without a reaction you are not allergic to penicillin.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 31-year-old member asked:

What happens if I'm allergic to penicillin is it safe to take amoxicillin?

1 doctor answer3 doctors weighed in
Dr. Michael Rupp
Allergy and Immunology 21 years experience
No: Amoxicillin is a type of penicillin. You should not take it if you are sure that you are allergic to penicillin. Other pencillin drugs you need to avoid are ampicillin, ticaracillin, augmentin (amoxicillin and clavulanate) (amoxicillin-clavulanate), piperacillin, and sometimes cephalosporin antibiotics. You should see an allergist to help you out with by testing and clarifying the allergies.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.